Write a review

Accutane for Cystic Acne - The Side Effects Were Tough, but Worth It

I had cystic acne on my face and back and in 2006...

I had cystic acne on my face and back and in 2006 my dermatologist prescribed Accutane to me. The medication cleared my acne, but I experienced bone and muscle pain, dry skin and lips, depression, and even thoughts of suicide.

I can't say what is best for you, but research the medicine before you ask your doctor for it.

Hammond Dermatologic Surgeon

4 out of 5 stars Overall rating
Was this review helpful? 1 other found this helpful

Comments (2)

my son has completed his 5 month treatment of accutane and after 2 weeks of being off of the drug he is depressed or is experiencing crying spells. He described it has things that used to be hard are really hard. He used to be able to handle things easier and now is having trouble coping. Is this normal as you come off of the drug to be having these symptoms. I have read that it is, but I don't want to overlook this if he needs to be put on antidepressants to get thru this adjustment period. can you please offer me advice.
  • Reply

I would definitely suggest you contact your sons doctor right away to discuss this. From what I understand depression is a known side effect from Accutane, so I would think better to be on the safer side and consult with his doctor than not.

  • Reply